How to move past it

I was diagnosed with anxiety and depression 5 years ago, and last year I was weened off my medicine and was actually doing really good, until last month. Suddenly I found myself crying all the time, unable to sleep & when I could sleep I'd lay in bed for days at a time. No motivation for school or work, blowing off responsibilities, and honestly not caring about anything. It's affecting my life tremendously. My relationships are suffering, my GPA is dropping, yet I can't bring myself to take my medicine. When I took it, I felt more like a zombie than anything. At least like this, I still feel things. But I can't keep on like I am. I used to be so happy and full of life all the time, but now I find it hard to even bring a smile to my face. I really don't know what to do.

2 Replies

oldestnewest
  • it is normal to feel like a zombie at first with medication. What your body is trying to tell you by that is that you may need to have the dosage tweaked up or down until that feeling goes away.

    when dealing with doctors and mental illness, you have to bare in mind that you know your body better than even the doctor helping you does. So if the medication does not work, you should say so and ask for a different dose or a difference kind of medication.

    I tell people to do their own research on the available meds so they are well informed about what they can expect with each option, possible side effects and doses allowed.

    Earlier last month, I was put on a new medication that made me feel like a zombie. The first day, I didn't really understand what was going on but I figured it out by the second day and immediately demanded the doctor change my dose so I don't feel like an idiot another minute longer. And he did just that. By the next day, I no longer had that problem with the meds. My dosage has been further increased since then that I now no longer just lay around the house doing nothing. I expect it will need to be titrated up again cause I still am not my old self yet and I will make sure my psychiatrist hears of that on my next visit too and does something about it.

    Think of it this way, this is your life , you ought to take more control about how the doctor handles it and not the other way around.

  • Kobojunkie makes sense to me. Why not try the med again and definitely keep the doctor in the loop. If you feel too druggy after a day or 2, call the office and report exactly that. Wait for instructions to change the dose or change the drug. You don't have to settle for feeling drugged all the time. That's not what being treated is all about. You're striving to feel better and to feel more normal. It doesn't happen right away but neither should you feel drugged.

You may also like...